Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Sex Basics and Sexual Health » Pill symptoms randomly coming back?

 - UBBFriend: Email this page to someone!    
Author Topic: Pill symptoms randomly coming back?
fallen9182
Neophyte
Member # 99544

Icon 1 posted      Profile for fallen9182     Send New Private Message       Edit/Delete Post 
When my gf started taking her birth control pills, the first month or two was very hard for her. Her side effects of nausea and queezyness were pretty hard on her. After a few months they subsided like I assured her they would, and she hasn't had much trouble with them, if any since then.

However this month shes been acting very moody, and says she has felt sick and nauseous almost the entire month. She believes her pills are causing this, and I am starting to feel that way too. This will mark her sixth month using the pills.

Is this a sign that her pills may be too strong for her, and that she potentially needs a lower dose? She was doing perfectly fine for a solid 3-4 months, and now all of a sudden on month sixth of the pill her nausea and moodiness are coming back. She is not inconsistent with her pills, and she takes them all on time. She said there was maybe one pill during this month that she took about 20 minutes later than her scheduled time. Anytime she starts telling me she feels weird/moody I can't help but think pregnancy symptoms. What does it sound like to you guys?

Posts: 8 | From: MA | Registered: Nov 2012  |  IP: Logged | Report this post to a Moderator
September
Scarleteen Volunteer
Member # 25425

Icon 1 posted      Profile for September     Send New Private Message       Edit/Delete Post 
If your partner is taking her pills as directed and hasn't missed any pills, then you do not need to worry about a pregnancy here.

It is possible for the body to start reacting to a pill even if you have been taking it with no complaints for a while. So if the symptoms are indeed due to a pill, she may want to talk to her doctor about trying a different brand.

However, her nausea may also have other causes. Since this has been going on for a while now, my suggestion would be that she make an appointment with her doctor to get checked out.

--------------------
Johanna
Scarleteen Volunteer

"The question is not who will let me, but who is going to stop me." -Ayn Rand

Posts: 9192 | From: Cologne, Germany | Registered: Sep 2005  |  IP: Logged | Report this post to a Moderator
CSandSourpatch
Activist
Member # 95598

Icon 1 posted      Profile for CSandSourpatch     Send New Private Message       Edit/Delete Post 
I'm one of those people who had a really rough first couple days with the pill, but not the entirety of the first couple months. (I, too, had extreme nausea and moodiness.) Even now, almost every time after my placebo week, I get slightly nauseated and moody, but it's not as bad as when I started. So, yes, symptoms can come back, but, like Joey said, if they were that extreme, I'd be getting them checked out.

(Side note: I had similar symptoms before I was even on the pill related to developing mild lactose intolerance, and that's just one of a number of things that aren't pregnancy that cause nausea and moodiness. It's not easy to be happy when you're queasy all the time!)

Posts: 81 | Registered: Apr 2012  |  IP: Logged | Report this post to a Moderator
fallen9182
Neophyte
Member # 99544

Icon 1 posted      Profile for fallen9182     Send New Private Message       Edit/Delete Post 
Yeah I think the symptoms are pill related. She said that her nausea goes away mid day, and about 30 minutes after taking her pill it comes back a bit. It's bad in the morning when she wakes up and she usually goes to bed an hour or two after taking it.
Posts: 8 | From: MA | Registered: Nov 2012  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
Regardless of what is causing the nausea, it sounds like a trip to the doctor would be a good thing. Is she planning to go see her healthcare provider?

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
fallen9182
Neophyte
Member # 99544

Icon 1 posted      Profile for fallen9182     Send New Private Message       Edit/Delete Post 
Yeah she is. She only has 6 pills left for this month so she's gonna wait it out until shes done with this pack

It's just weird how all of a sudden this month they have come back. It is finals week at college for us and she tries very hard in school. I told her it could be from her stressing out about them but she claims shes not stressed. She most likely is though because I know how she gets about school and big tests. She's always nervous about them

[ 12-17-2012, 10:44 AM: Message edited by: fallen9182 ]

Posts: 8 | From: MA | Registered: Nov 2012  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
Bodies react to things in strange ways. Hope she starts feeling better soon.

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3